Advanced Search
Article Contents
Article Contents

Convergence of equilibria for incompressible elastic plates in the von Kármán regime

Abstract Related Papers Cited by
  • We prove convergence of critical points to the nonlinear elastic energies $J^h$ of 3d thin incompressible plates, to critical points of the 2d energy obtained as the $\Gamma$-limit of $J^h$ in the von Kármán scaling regime. The presence of incompressibility constraint requires to restrict the class of admissible test functions to bounded divergence-free variations on the 3d deformations. This poses new technical obstacles, which we resolve by means of introducing 3d extensions and truncations of the 2d limiting deformations, specific to the problem at hand.
    Mathematics Subject Classification: Primary: 74K20; Secondary: 74B20.


    \begin{equation} \\ \end{equation}
  • [1]

    J. M. Ball, Minimizers and the Euler-Lagrange equations, In Proc. ISIMM conference, Paris, Springer, 1983.doi: 10.1007/3-540-12916-2_47.


    J. M. Ball, Some open problems in elasticity, Geometry, mechanics, and dynamics, 3-59, Springer, New York, 2002.doi: 10.1007/0-387-21791-6_1.


    P. G. Ciarlet, Mathematical Elasticity, North-Holland, Amsterdam, 2000.


    P. G. Ciarlet and P. Rabier, Les Equations de von Karman, Lecture Notes in Mathematics, 826, Berlin-Heidelberg-New York, Springer-Verlag 1980.


    S. Conti and G. Dolzmann, Derivation of a plate theory for incompressible materials, C.R. Math. Acad. Sci. Paris, 344 (2007), 541-544.doi: 10.1016/j.crma.2007.03.013.


    S. Conti and G. Dolzmann, Gamma-convergence for incompressible elastic plates, Calc. Var. PDE, 34 (2009), 531-551.doi: 10.1007/s00526-008-0194-1.


    G. Friesecke, R. D. James, M. G. Mora and S. Müller, Derivation of nonlinear bending theory for shells from three-dimensional nonlinear elasticity by Gamma-convergence, C. R. Math. Acad. Sci. Paris, 336 (2003), 697-702.doi: 10.1016/S1631-073X(03)00028-1.


    G. Friesecke, R. D. James and S. Müller, A theorem on geometric rigidity and the derivation of nonlinear plate theory from three-dimensional elasticity, Comm. Pure Appl. Math., 55 (2002), 1461-1506.doi: 10.1002/cpa.10048.


    G. Friesecke, R. D. James and S. Müller, A hierarchy of plate models derived from nonlinear elasticity by gamma-convergence, Arch. Ration. Mech. Anal., 180 (2006), 183-236.doi: 10.1007/s00205-005-0400-7.


    M. Lewicka, A note on the convergence of low energy critical points of nonlinear elasticity functionals, for thin shells of arbitrary geometry, ESAIM: Control, Optimisation and Calculus of Variations, 17 (2011) 493-505.doi: 10.1051/cocv/2010002.


    M. Lewicka, L. Mahadevan and M. R. Pakzad, The Foppl-von Karman equations for plates with incompatible strains, Proceedings of the Royal Society A, 467 (2011), 402-426.doi: 10.1098/rspa.2010.0138.


    M. Lewicka, L. Mahadevan and M. R. Pakzad, Models for elastic shells with incompatible strains, Proceedings of the Royal Society A, 470 (2014), 1471-2946.doi: 10.1098/rspa.2013.0604.


    M. Lewicka, M. G. Mora and M. R. Pakzad, Shell theories arising as low energy $\Gamma$-limit of 3d nonlinear elasticity, Ann. Scuola Norm. Sup. Pisa Cl. Sci., Vol. IX (2010), 1-43.


    M. Lewicka, M. G. Mora and M. R. Pakzad, The matching property of infinitesimal isometries on elliptic surfaces and elasticity of thin shells, Arch. Rational Mech. Anal., 200 (2011), 1023-1050.doi: 10.1007/s00205-010-0387-6.


    M. Lewicka and M. R. Pakzad, The infinite hierarchy of elastic shell models; some recent results and a conjecture, Infinite Dimensional Dynamical Systems, Fields Institute Communications, 64 (2013), 407-420.doi: 10.1007/978-1-4614-4523-4_16.


    M. Lewicka and M. R. Pakzad, Scaling laws for non-Euclidean plates and the $W^{2,2}$ isometric immersions of Riemannian metrics, ESAIM: Control, Optimisation and Calculus of Variations, 17 (2011), 1158-1173.doi: 10.1051/cocv/2010039.


    H. Li, Topics in the Mathematical Theory of Nonlinear Elasticity, Ph. D thesis, University of Minnesota, 2012.


    H. Li and M. Chermisi, The von Karman theory for incompressible elastic shells, Calculus of Variations and PDE, 48 (2013), 185-209.doi: 10.1007/s00526-012-0549-5.


    M.G. Mora, S. Muller and M. G. Schultz, Convergence of equilibria of planar thin elastic beams, Indiana Univ. Math. J., 56 (2007), 2413-2438.doi: 10.1512/iumj.2007.56.3023.


    M. G. Mora and L. Scardia, Convergence of equilibria of thin elastic plates under physical growth conditions for the energy density, J. Differential Equations, 252 (2012) 35-55.doi: 10.1016/j.jde.2011.09.009.


    S. Müller and M. R. Pakzad, Convergence of Equilibria of Thin Elastic Plates-The Von Karman Case, Comm. Partial Differential Equations, 33 (2008), 1018-1032.doi: 10.1080/03605300701629443.

  • 加载中

Article Metrics

HTML views() PDF downloads(48) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint